Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 5, NWS Tampa Bay, FL

January 28, 2016Sarasota County, Florida

NWS Tampa Bay, FL issued this river flood warning at Jan 28, 2016, 9:30 PM EST for Sarasota County, Florida. It took effect at Jan 31, 2016, 7:00 AM EST. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
Jan 28, 2016, 9:30 PM EST (02:30 UTC)
In effect from
Jan 31, 2016, 7:00 AM EST
Expired
Feb 2, 2016, 7:00 PM EST
In force
60 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Sarasota County, FL

The radar

The Tampa radar (KTBW), 54 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Myakka River at Myakka River State Park (MKCF1). The gauge peaked at 6.91 ft at Feb 2, 2016, 10:00 AM EST.

actionminormoderate678901/2901/3001/3102/0102/0202/0302/04
Action stage
6.5 ft
Minor stage
7 ft
Moderate stage
8.5 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02298830, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

694 
WGUS42 KTBW 290230
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
930 PM EST THU JAN 28 2016

...The National Weather Service in Tampa Fl has issued a Flood Warning for the 
following rivers...

  Myakka River At Myakka River State Park 

.RECENT RAINS HAVE CAUSED THE RIVER TO RISE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC115-291530-
/O.NEW.KTBW.FL.W.0005.160131T1200Z-160203T0000Z/
/MKCF1.1.ER.160131T1200Z.160201T1200Z.160202T1800Z.NO/
930 PM EST THU JAN 28 2016

The National Weather Service in Tampa Fl has issued a 

* Flood Warning for 
  The Myakka River At Myakka River State Park
* From Sunday morning until Tuesday evening.
* At 09 PM Thursday the stage was...6.5 feet.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* The river is forecast to rise above flood stage by Sunday morning and continue
  to rise to near 7.2 feet by Monday early afternoon.the river is expected to 
  fall below flood stage by Tuesday early afternoon.
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
  Park flood.
* Flood history...This crest compares to a previous crest of 7.2 feet on Dec 28 
  2002.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   Fri    Sat    Sun    Mon    Tue

Myakka
 Myakka Rive   7   6.5  Thu 09 PM   6.7    7.0    7.2    7.0    MSG


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$
5 follow-up statements
281 
WGUS82 KTBW 300140
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
840 PM EST FRI JAN 29 2016

...The Flood Warning continues for the following rivers in Florida...

  Myakka River At Myakka River State Park 

.Recent heavy rain has elevated water levels on the Myakka River. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC115-301440-
/O.CON.KTBW.FL.W.0005.160131T1200Z-160203T0000Z/
/MKCF1.1.ER.160131T1200Z.160201T0600Z.160202T1800Z.NO/
840 PM EST FRI JAN 29 2016

The Flood Warning continues for
  The Myakka River At Myakka River State Park
* From Sunday morning through Tuesday evening.
* At 08 PM Friday the stage was 6.6 feet.
* Flood stage is 7 feet.
* The river is forecast to rise above flood stage by Sunday morning and continue
  to rise to near 7.2 feet by early Monday morning. The river is expected to 
  fall below flood stage by Tuesday early afternoon.
* Impact...at 7 feet...Trails, picnic areas, and parking lots at Myakka State
  Park flood.


&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    Sat    Sun    Mon    Tue    Wed

Myakka
 Myakka Rive   7  6.6  Fri 08 PM   6.7    7.0    7.2    7.0    6.8


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$
499 
WGUS82 KTBW 301442
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
942 AM EST SAT JAN 30 2016

...The Flood Warning continues for the following rivers in Florida... 

  Myakka River At Myakka River State Park 

.Recent heavy rain has elevated water levels on the Myakka River. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC115-311442-
/O.EXT.KTBW.FL.W.0005.160201T0000Z-160202T1800Z/
/MKCF1.1.ER.160201T0000Z.160201T1200Z.160202T1200Z.NO/
942 AM EST SAT JAN 30 2016

The Flood Warning continues for
  The Myakka River At Myakka River State Park
* From tomorrow evening through Tuesday afternoon.
* At 09 AM Saturday the stage was 6.7 feet.
* Flood stage is 7.0 feet.
* The river is forecast to rise above flood stage by tomorrow evening and 
  continue to rise to near 7.1 feet by Monday morning. The river is expected to 
  fall below flood stage by Tuesday morning.
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
  Park flood.
* Flood history...This crest compares to a previous crest of 9.0 feet on Sep 2 
  2015.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   Sun    Mon    Tue    Wed    Thu

Myakka
 Myakka Rive   7   6.7  Sat 09 AM   6.9    7.1    7.0    6.8    6.6


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$
848 
WGUS82 KTBW 310202
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
902 PM EST SAT JAN 30 2016

...The Flood Warning has been extended for the following 
rivers in Florida... 

  Myakka River At Myakka River State Park 

.Recent heavy rain has elevated water levels on the Myakka River. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC115-311502-
/O.EXT.KTBW.FL.W.0005.160201T0000Z-160202T1200Z/
/MKCF1.1.ER.160201T0000Z.160201T1800Z.160202T0600Z.NO/
902 PM EST SAT JAN 30 2016

...Flood Warning extended until Tuesday morning for...
  The Myakka River At Myakka River State Park.
* through Tuesday morning.
* At 8 PM Saturday the stage was 6.7 feet and slowly rising.
* Flood stage is 7.0 feet.
* The river is forecast to rise above flood stage by sunday evening and 
  continue to rise to near 7.1 feet by Monday early afternoon. The river is 
  expected to fall below flood stage by early Tuesday morning.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
  Park flood.
* Flood history...This crest compares to a previous crest of 9.0 feet on Sep 2 
  2015.

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    Sun    Mon    Tue    Wed    Thu

Myakka
 Myakka Rive   7  6.7  Sat 08 PM   6.8    7.0    6.9    6.7    6.6


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$
643 
WGUS82 KTBW 311446
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
946 AM EST SUN JAN 31 2016

...The Flood Warning has been extended for the following 
rivers in Florida... 

  Myakka River At Myakka River State Park 

.Recent heavy rain will maintain elevated water levels on the Myakka River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC115-011446-
/O.EXT.KTBW.FL.W.0005.160201T1200Z-160202T0000Z/
/MKCF1.1.ER.160201T1200Z.160201T1200Z.160201T1800Z.NO/
946 AM EST SUN JAN 31 2016

...Flood Warning extended until Monday evening...
The Flood Warning continues for
  The Myakka River At Myakka River State Park
* From tomorrow morning through Monday evening.
* At 09 AM Sunday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* The river is forecast to rise above flood stage by tomorrow morning and 
  continue to rise to near 7.0 feet by tomorrow early afternoon. The river is 
  expected to fall below flood stage by tomorrow early afternoon.
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
  Park flood.
* Flood history...This crest compares to a previous crest of 7.2 feet on Sep 9 
  2013.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   Mon    Tue    Wed    Thu    Fri

Myakka
 Myakka Rive   7   6.8  Sun 09 AM   7.0    6.9    6.7    6.6    6.4


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$
449 
WGUS82 KTBW 010124
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
824 PM EST SUN JAN 31 2016

...The Flood Warning is cancelled for the following rivers in Florida... 

  Myakka River At Myakka River State Park 

.The high water levels on the Myakka River will come close to its flood 
stage but it is not expected to go past the 7.0 foot flood level.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC115-010154-
/O.CAN.KTBW.FL.W.0005.000000T0000Z-160202T0000Z/
/MKCF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
824 PM EST SUN JAN 31 2016

The Flood Warning is cancelled for
  The Myakka River At Myakka River State Park
* At 7 PM Sunday the stage was 6.8 feet and beginning to crest.
* Flood stage is 7.0 feet.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
  Park flood.

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    Mon    Tue    Wed    Thu    Fri

Myakka
 Myakka Rive   7  6.8  Sun 07 PM   6.9    6.8    6.7    6.6    6.4


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jan 28, 7:53 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Jan 28, 7:53 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
753 PM EST THU JAN 28 2016

.UPDATE...
A POTENT MID AND UPPER LEVEL TROUGH OVER THE EASTERN GULF EARLY
THIS EVENING AND AN ATTENDANT DEVELOPING SURFACE LOW ALONG THE
FLORIDA WEST COAST WILL SHIFT EAST ACROSS THE PENINSULA LATER THIS
EVENING AND INTO THE ATLANTIC OVERNIGHT. AS THESE FEATURES SHIFT
EAST ONGOING AREAS OF LIGHT STRATIFORM RAIN WILL COME TO AN END
WITH GRADUAL CLEARING EXPECTED FROM WEST TO EAST OVERNIGHT AS A
DRIER AND SLIGHTLY COOLER AIR MASS ADVECTS INTO THE REGION ON A
NORTHWEST WIND FLOW. WITH THE RAIN COMING TO AN END HAVE LET THE
FLOOD WATCH FOR LEE...CHARLOTTE...DESOTO...AND HIGHLANDS COUNTIES
EXPIRE AT 7 PM EST. WILL UPDATE THE ZONES SHORTLY TO REMOVE THESE
HEADLINES AND TO REMOVE EARLY EVENING RAIN CHANCES ONCE MOST OF
THE PRECIP ENDS OR SHIFTS EAST OUT OF THE FORECAST AREA...OTHERWISE
NO OTHER GRID OR ZONE CHANGES EXPECTED AT THIS TIME. PLEASANT DRY
WEATHER WILL RETURN FOR FRIDAY AND INTO THE UPCOMING WEEKEND AS
SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST.

&&

.AVIATION...
MVFR/IFR CIGS WILL GIVE WAY TO VFR AFTER 06Z AS DRIER AIR MOVES
INTO THE REGION WITH VFR EXPECTED THROUGH THE REMAINDER OF THE
TAF FORECAST PERIOD. NORTHWEST TO NORTH WINDS IN THE 10 TO 15 KNOT
RANGE WITH GUSTS UP TO 25 KNOTS WILL PREVAIL THROUGH THE PERIOD.

&&

.MARINE...
NORTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE GULF AND BAY
AND INLAND WATERWAYS THE REMAINDER OF TONIGHT AS LOW PRESSURE
LIFTS OUT TO THE NORTHEAST WITH A TRAILING COLD FRONT MOVING SOUTH
OF THE WATERS OVERNIGHT. ADVISORY LEVEL CONDITIONS ARE EXPECTED
OVER THE NEAR AND OFFSHORE WATERS THROUGH MID MORNING ON FRIDAY
WITH CAUTIONARY CONDITIONS ACROSS THE TAMPA BAY AND CHARLOTTE
HARBOR WATERS WITH ROUGH BOATING CONDITIONS EXPECTED. WITH THE
RAIN COMING TO AN END...WILL REMOVE RAIN WORDING FROM THE NEXT
COASTAL FORECAST ISSUANCE AROUND 10 PM...OTHERWISE NO OTHER
CHANGES PLANNED AT THIS TIME. WIND AND SEAS WILL DIMINISH AND
SUBSIDE ON FRIDAY AND INTO THE UPCOMING WEEKEND AS SURFACE HIGH
PRESSURE BUILDS IN FROM THE WEST.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR COASTAL
     WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
     COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL
     OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
     SUWANNEE RIVER FL OUT 20 NM-WATERS FROM BONITA BEACH
     TO ENGLEWOOD FL OUT 20 TO 60 NM-WATERS FROM ENGLEWOOD
     TO TARPON SPRINGS FL OUT 20 TO 60 NM-WATERS FROM
     TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.

&&

UPDATE/AVIATION/MARINE...57/MCMICHAEL
UPPER AIR...03/PAXTON
DECISION SUPPORT...11/MCKAUGHAN
Hazardous weather outlook, Jan 28, 5:00 AM EST, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EST THU JAN 28 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-291000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
500 AM EST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HEAVY RAIN AND FLOOD IMPACT...
SEVERAL ROUNDS OF MODERATE TO HEAVY RAINFALL ARE EXPECTED THROUGH
THIS EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 4.
RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH THIS
EVENING. GIVEN THE HEAVY RAINS OF YESTERDAY...THE GROUND IS NEAR
SATURATION...AND ADDITIONAL HEAVY RAINFALL IS LIKELY TO LEAD TO AT
LEAST LOCALIZED FLOODING.

...DENSE FOG...
DENSE FOG WILL REMAIN A CONCERN OVER THE NEARSHORE WATERS...AND
ADJACENT COASTAL REGIONS...WHERE FOG MAY DEVELOP AND MOVE ASHORE.
WIDESPREAD VISIBILITIES OF A HALF MILE OR LESS ARE EXPECTED OVER
MUCH OF THE NATURE COAST AND SUNCOAST THROUGH THIS MORNING...AND
OVER THE NEARSHORE WATERS INTO THE AFTERNOON HOURS. MARINERS
SHOULD EXPECT REDUCED VISIBILITIES AND HAZARDOUS BOATING
CONDITIONS THIS MORNING. THOSE TRAVELING ALONG OR NEAR THE COAST
THIS MORNING CAN EXPECT A SLOW GO...WITH DANGEROUS DRIVING
CONDITIONS. SLOW DOWN AND ALLOW PLENTY OF EXTRA TIME TO REACH YOUR
DESTINATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
A PROLONGED PERIOD OF DRY WEATHER WILL TAKE PLACE THROUGH THE
FIRST HALF OF NEXT WEEK. A COLD FRONT WILL BRING INCREASING
CHANCES FOR SHOWERS AND THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK.

...RIVER FLOOD IMPACT...
DUE TO RECENT HEAVY RAINS...SOME AREA RIVERS ARE EXPECTED TO
EXPERIENCE AT LEAST MINOR FLOODING AS WE HEAD INTO THE WEEKEND. IF
YOU LIVE IN A FLOOD PRONE AREA ALONG A RIVER...PAY VERY CLOSE
ATTENTION TO RIVER FORECASTS OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY...BUT SPOTTERS SHOULD
MONITOR WEATHER CONDITIONS AND SELF ACTIVATE IF NECESSARY.

AUSTIN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 8:14 PM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota26 hr

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.